Jump to content



Photo

The Brain Zaps Do Stop!


  • Please log in to reply
34 replies to this topic

#31 JHawkDon

JHawkDon

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 08 November 2012 - 06:06 PM

I just found this site and thread today, and it makes me feel so relieved. Totally made my day! I was on 60mg for several months. Decided I wanted to stop taking it. Doc said to take 30mg for a month, and then stop. Last dose taken on Halloween. I have the brain zaps going on big time. Googling how long they might last brought me here, and I'm so glad it did.

Sounds like there are mixed results as far as how long the brain zaps last. Been a week for me so far. Any ideas as to how long I can expect it to continue? I read somewhere that fish oil helps...anybody else heard that? Any other remedies people have heard of?

#32 amarie221

amarie221

    Member

  • Members
  • PipPip
  • 20 posts
  • LocationNorth Carolina
  • why_joining:
    I want to get off this med :(

Posted 21 November 2012 - 12:34 PM

I'm 16 days free and I am hardly having anymore side effects.. I think I have one ZAP a day, but even then it has downgraded to a slightly dizziness :) hang in there, it gets soooooo much better!

#33 CutterBaby

CutterBaby

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 04 January 2018 - 08:34 AM

Hello all,

I'm a 30-year-old man from Ireland who was on Cymbalta for 5 years. I quit cold-turkey recently and of course, after a day or two, the mighty brain zaps began. With this horrible experience, along with a few other sides such as agression, irritability and headaches, I decided to have a look on here to put my mind at ease. I was very curious as to how long this all would last. I found many topics that described the brian zaps, how horrible they are, and that I was not alone etc. However, to my surprise, I couldn't seem to find any topics with someone actually saying that their zaps had stopped and how long it took. Maybe I wasn't looking hard enough. Anyway, I was (like many of you reading this right now having very paranoid feelings and asking myself questions like "Will this last forever??".

I am here to tell you the answer is NO. It will not last forever.

Of course, I'm only speaking from personal experience here, but I've been off this poison now for 3 weeks now and the zaps have indeed ceased. They actually went away after about two weeks to be honest. Also, the agression has been greatly reduced and the headaches are also a thing of the past. Oh, and my sexdrive is through the roof!smile.gif All that remains is my mood which has dropped quite considerably, but that's understandable. I have to wait for my brain to "catch up" and learn how to produce seritonin naturally again, but I have high enough hopes for this.

So, for those of you who have just quit and are going though the same experience I did, just know that there IS hope. Don't give up. Just slug it out and believe me, it will be worth it. As annoying as the dip in my mood may be, it's nothing compared to the lush feeling of being human again. That's right, I can FEEL again.

Good luck, get well and stay safe.

Z.

Thank you so much for this post... I am sure by now you are well into being yourself again. I have been going through these same withdrawal symptoms and I found hope in your post. I just want to FEEL again. This stuff made me stop singing and dancing. i just didn't find joy in anything. But going off of this has been pretty awful. The electric shock therapy is ridiculous. But, I just wanted to say thank you so much for giving me hope for a well balanced non-medicated mind!


#34 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,239 posts
  • LocationMissouri

Posted 04 January 2018 - 08:49 AM

Welcome CutterBaby

 

Sorry to hear about your suffering but I surely can identify with it. Hang in there and take it as slow as you can. And yes....it does get worse at the end. You can manage it though and remember we are always here to help or just let things out on us.

 

Keep us posted.


#35 gail

gail

    God-like

  • Site Supporter
  • 5,549 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 04 January 2018 - 11:48 AM

Hello Cutterbaby,

Welcome to the forum. As for the brain zaps, electric shock therapy as you said, many have found relief with Tylenol Cold and flu.

Stay hopeful, it's a rough ride, but it ends. By the way, you gave me quite a laugh with describing brain zaps.

You are welcome anytime you feel like it. Thanks for joining us!



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users